Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Feb 19, 2017, 9:39 PM CST for Clay County, Texas; Jefferson County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 9:39 PM CST (03:39 UTC)
- Expired
- Feb 20, 2017, 12:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.5
The text
As transmitted.
111
WGUS54 KOUN 200339
FFWOUN
OKC067-TXC077-200645-
/O.NEW.KOUN.FF.W.0001.170220T0339Z-170220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
939 PM CST SUN FEB 19 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Western Jefferson County in southern Oklahoma...
Clay County in northern Texas...
* Until 1245 AM CST
* At 938 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Henrietta, Waurika, Ryan, Windthorst, Terral, Bellevue, Addington,
Sugden, Newport, Lake Arrowhead, Bluegrove, southeastern Waurika
Lake, Buffalo Springs, Shannon, Joy and Vashti.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3347 9842 3368 9842 3429 9803 3429 9772
3387 9791 3388 9796 3388 9797 3389 9798
3347 9798
$$
KURTZ1 follow-up statement
908
WGUS74 KOUN 200637
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1237 AM CST MON FEB 20 2017
OKC067-TXC077-200646-
/O.EXP.KOUN.FF.W.0001.000000T0000Z-170220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson OK-Clay TX-
1237 AM CST MON FEB 20 2017
...THE FLASH FLOOD WARNING FOR WESTERN JEFFERSON AND CLAY COUNTIES
WILL EXPIRE AT 1245 AM CST...
The heavy rain has ended; however, some light rain will continue.
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3347 9842 3368 9842 3429 9803 3429 9772
3387 9791 3388 9796 3388 9797 3389 9798
3347 9798
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 5:15 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 19, 5:15 PM CST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 515 PM CST Sun Feb 19 2017 .AVIATION...20/00z TAF Issuance... Messy aviation weather period underway. Thunderstorms will continue to move across western north Texas and western Oklahoma through over the next several hours, gradually building eastward overnight. From current observations, most sites dipped to MVFR ceilings and visibilities with passing storms. Sites impacted by storms will experience varying wind gusts, visibility changes, and ceiling changes, likely flirting between MVFR and IFR at times. General timing of thunderstorms is reflected in the TAFs, with TEMPOs covering windows of greatest thunderstorm impacts. Kurtz && .PREV DISCUSSION... /issued 235 PM CST Sun Feb 19 2017/ DISCUSSION... Cloud cover across central and southwest OK continues to erode this afternoon. As destabilization continues, and height falls associated with the mid to upper trough commence, this afternoon isolated to widely scattered showers and thunderstorms are expected to develop. There is good agreement between both CAM and deterministic solutions of initiation occuring near western N TX and SW OK before 00Z. Coverage should increase rapidly during the evening hours as the mid level trough and jet approach. Before then, if storms can remain sfc based as the LLJ increases, there will be a low tornado threat. Hail will also be possible, although marginal mid level lapse rates will likely limit the potential. Late tonight, the storms should begin to merge and become quasi linear near the I35 corridor presenting a marginal severe wind gust threat. Flash flooding will also be possible through the overnight hours with record PWATs around 1.5 in expected across central OK. Most of the activity will exit our eastern zones before 18Z Mon, although some precip will linger across SE OK. A warming trend is still anticipated through the week under the influence of a mid to upper shortwave ridge. By Thursday, strong downslope winds accompanying a mid to upper shortwave trough could support high temps in the low to upper 80s across much of the area. A cold front will then follow for Fri dropping temps back to near normal values by the weekend. The next chance of precip may arrive near the end of the weekend into early next week as another mid to upper trough, with moisture this time, arrives. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 74 43 73 / 80 10 0 0 Hobart OK 52 73 38 74 / 40 10 0 0 Wichita Falls TX 56 74 44 75 / 50 10 0 0 Gage OK 47 70 34 78 / 10 10 0 0 Ponca City OK 58 73 42 74 / 70 10 0 0 Durant OK 60 69 49 75 / 80 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04
Hazardous weather outlook, Feb 19, 7:39 PM CST, 2 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 739 PM CST Sun Feb 19 2017 OKZ004>048-050>052-TXZ083>090-210145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 739 PM CST Sun Feb 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a risk of severe storms across portions of central and southern Oklahoma, and western north Texas. Location... A Slight Risk of severe thunderstorms remains, confined south of a line from Archer City, Texas to Ringling, Oklahoma to Lake Texoma. A Marginal Risk surrounds the Slight Risk, extending east and south of a line from Seymour, Texas to Mountain View, Oklahoma to Watonga and south of Wakita to Chilocco. Timing... Through 2 AM. Impacts... Locally heavy rainfall may lead to flash flooding. Hail to the size of half dollars and wind gusts to 60 mph are possible. Discussion... Showers and thunderstorms continue to train along a weak surface boundary stretching across western Oklahoma into western north Texas. Storms will continue to gradually build eastward through tonight. Storms will maintain in a broken line, with embedded stronger updrafts. Locally heavy rainfall, hail, and damaging winds are the primary concerns. Severe chances will begin to tapper beyond midnight, but the heavy rain threat will continue overnight, especially from central Oklahoma into southern Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should remain prepared for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will remain possible Monday with rain chances ending from west to east through the day. No severe weather is expected Monday. .Fire Weather... Elevated to Critical wildfire conditions will be possible across portions of the area Tuesday through Friday. The Critical conditions are expected Thursday afternoon across portions of western Oklahoma and western north Texas due to warm temperatures, low humidities, and gusty southwest winds. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Feb 19, 7:03 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
703 PM CST SUN FEB 19 2017
TXZ086-089-090-200130-
Clay TX-Wichita TX-Archer TX-
703 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay...southeastern
Wichita and northeastern Archer Counties Until 730 PM CST...
AT 702 PM CST, a strong thunderstorm was located 4 miles southeast of
Windthorst, moving north at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Eastern Wichita Falls, Henrietta, Scotland, Dean, Windthorst, Jolly,
Lake Arrowhead and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3344 9848 3394 9845 3398 9819 3347 9826
3347 9842 3344 9842
TIME...MOT...LOC 0102Z 182DEG 45KT 3354 9837
WRSpecial weather statement, Feb 19, 7:24 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 724 PM CST SUN FEB 19 2017 TXZ090-200200- Clay TX- 724 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Clay County Until 800 PM CST... AT 722 PM CST, a strong thunderstorm was located near Bluegrove, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Henrietta, Petrolia, Dean, Jolly, Lake Arrowhead, Bluegrove and Joy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3358 9841 3405 9842 3399 9805 3357 9811 TIME...MOT...LOC 0122Z 184DEG 41KT 3367 9828 WR
Special weather statement, Feb 19, 7:38 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 738 PM CST SUN FEB 19 2017 OKZ037-044-TXZ086-200215- Tillman OK-Cotton OK-Wichita TX- 738 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman... southwestern Cotton and central Wichita Counties Until 815 PM CST... AT 736 PM CST, a strong thunderstorm was located 4 miles southwest of Burkburnett, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Northwestern Wichita Falls, Burkburnett, Iowa Park, Grandfield, Randlett, Devol, Cookietown, Sheppard AFB, Pleasant Valley and Cashion. This includes Interstate 44 between mile markers 0 and 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3394 9852 3396 9874 3437 9873 3432 9840 TIME...MOT...LOC 0136Z 187DEG 41KT 3403 9862 WR
Special weather statement, Feb 19, 8:20 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
820 PM CST SUN FEB 19 2017
OKZ012-018-200245-
Garfield OK-Kingfisher OK-
820 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield and northeastern
Kingfisher Counties Until 845 PM CST...
AT 818 PM CST, a strong thunderstorm was located 5 miles west of
Marshall, moving north at 45 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Garber, Covington, Breckenridge, Fairmont and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3647 9746 3639 9746 3616 9765 3616 9767
3613 9767 3611 9769 3614 9785 3650 9771
TIME...MOT...LOC 0218Z 201DEG 37KT 3618 9772
WRLocal storm report, Feb 19, 8:31 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST FORT SILL 34.66N 98.41W
02/19/2017 M69.00 MPH COMANCHE OK AWOS
MEASURED AT THE ARMY AIR STATION
&&
JPIKELocal storm report, Feb 19, 8:39 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG WAURIKA 34.17N 98.00W
02/19/2017 JEFFERSON OK PUBLIC
ROOF DAMAGE AND 2-INCH TREE LIMBS DOWNED
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:03 PM CST | Special Weather Statement | OUN | Clay | 27 min |
| Feb 19, 7:24 PM CST | Special Weather Statement | OUN | Clay | 36 min |
| Feb 19, 7:33 PM CST | Severe Thunderstorm Warning | OUN | Clay | 42 min |
| Feb 19, 7:38 PM CST | Special Weather Statement | OUN | Wichita | 37 min |
| Feb 19, 7:49 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 26 min |
| Feb 19, 7:53 PM CST | Severe Thunderstorm Warning | OUN | Clay | 22 min |
| Feb 19, 7:57 PM CST | Areal Flood Advisory | OUN | Archer, Clay | 2 hr |
| Feb 19, 7:58 PM CST | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| Feb 19, 8:11 PM CST | Severe Thunderstorm Warning | OUN | Clay | 34 min |
| Feb 19, 6:07 PM CST | Special Weather Statement | OUN | Caddo | 23 min |
| Feb 19, 6:25 PM CST | Areal Flood Advisory | OUN | Blaine, Caddo, Custer, Dewey, Kiowa, Major and 1 more | 2 hr |
| Feb 19, 6:35 PM CST | Special Weather Statement | OUN | Canadian | 25 min |
| Feb 19, 8:20 PM CST | Special Weather Statement | OUN | Garfield | 25 min |
| Feb 19, 8:29 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 31 min |
| Feb 19, 8:37 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Jefferson, Stephens | 38 min |
| Feb 19, 8:50 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, Jefferson and 4 more | 40 min |
| Feb 19, 9:27 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Carter, Cleveland, Garvin, Grady, Jefferson and 8 more | 48 min |
| Feb 19, 10:03 PM CST | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 117 min |
| Feb 19, 10:07 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Carter, Cleveland, Garvin, Jefferson, Kingfisher and 7 more | 53 min |
| Feb 19, 10:57 PM CST | Special Weather Statement | OUN | Cleveland, Murray, Oklahoma, Pottawatomie | 48 min |
| Feb 19, 11:01 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 29 min |
| Feb 19, 11:36 PM CST | Special Weather Statement | OUN | Lincoln, Pottawatomie | 24 min |
| Feb 19, 11:56 PM CST | Special Weather Statement | OUN | Payne | 34 min |
| Feb 20, 12:29 AM CST | Special Weather Statement | OUN | Payne | 31 min |
Nearby
Flash Flood Warnings in Texas, 2017Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.